Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 22, 2013, 5:50 AM CDT for 6 parishes in Louisiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 5:50 AM CDT (10:50 UTC)
- Expired
- May 22, 2013, 7:45 AM CDT
- In force
- 115 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Tangipahoa Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1876 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
915
WGUS54 KLIX 221050
FFWLIX
LAC005-033-047-063-105-121-221245-
/O.NEW.KLIX.FF.W.0024.130522T1050Z-130522T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF GONZALES...
SOUTHERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PLAQUEMINE...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DENHAM SPRINGS...
WEST CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT ALLEN...
* UNTIL 745 AM CDT
* AT 546 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES WEST OF INDEPENDENCE TO RAMAH...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTHWEST OF AMITE TO 15 MILES NORTHEAST OF
CATAHOULA...MOVING SOUTHEAST AT 15 MPH. RADAR INDICATES THAT 3 TO
5 INCHES OF RAIN HAS FALLEN IN NORTHERN PORTIONS OF THE WARNED AREA
WITH SIMILAR TOTALS EXPECTED AS THE LINE MOVES SOUTHEAST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRUSLY...ADDIS...WESTMINSTER...WALKER...LIVINGSTON...GARDERE...
BAYOU SORREL...PRAIRIEVILLE...SPRINGFIELD...CARVILLE...WHITE
CASTLE...GEISMER...WHITEHALL AND SORRENTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3065 9073 3065 9045 3034 9052 3012 9090
3006 9137 3010 9139 3010 9144 3014 9148
3019 9148 3020 9150 3023 9148 3024 9156
3036 9165 3037 9165
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 22, 5:19 AM CDT, 31 minutes earlier.
Area forecast discussion, May 22, 5:19 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
519 AM CDT WED MAY 22 2013
.SHORT TERM...
SHOWERS AND THUNDERSTORMS HAVE ALREADY MOVED INTO ABOUT THE
NORTHWEST THIRD OF THE FORECAST AREA. THE ONLY MODEL THAT HAD A
DECENT HANDLE ON THIS WAS A HI-RES WRF RUN FROM YESTERDAY...AS
MOST OF THE OTHER MODELS ARE NOT FAST ENOUGH. THIS CONVECTION IS
IN ADVANCE OF THE WAKE SURFACE LOW NEAR THE TEXAS/LOUISIANA BORDER
AND THE MID/UPPER LEVEL SHORTWAVE TROUGH MOVING FROM THE SOUTHERN
PLAINS INTO THE LOWER MISSISSIPPI VALLEY. THE ACCELERATION OF
CONVECTIVE ACTIVITY IS TYPICAL IN THIS VERY DIVERGENT UPPER LEVEL
PATTERN WHICH SHOULD PERSIST STRONGLY OVER THE FORECAST AREA TODAY
ALONG WITH DEEP MOISTURE PROFILES. THE BIG QUESTION AND FORECAST
PROBLEM TODAY IS WHETHER THE SHOWERS AND THUNDERSTORMS WILL BE
ABLE TO BUILD BACK NORTH AGAINST THE MOMENTUM OF THE SOUTHWARD
MOVING OUTFLOW BOUNDARY...AND IF A SURFACE BOUNDARY WILL STALL AND
PRODUCE HEAVY RAINFALL. IT APPEARS IT IS MORE LIKELY A BOUNDARY
WILL STALL RATHER THAN MOVE BACK NORTH AT THIS POINT.
HEAVY RAIN AND FLASH FLOODING CONCERNS HAVE ALREADY STARTED IN
SOME AREAS NORTH OF BATON ROUGE EARLY THIS MORNING...AND LOCALLY
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME
WITH A FEW ISOLATED AREAS POSSIBLY SEEING 4 INCHES ARE EXPECTED
GIVEN THE CURRENT RADAR TRENDS. THESE HEAVIER RAINFALL AMOUNTS ARE
MOST LIKELY DURING THE EARLY TO MID MORNING HOURS...THEN THE
HEAVIER RAIN AREAS SHOULD BECOME MORE ISOLATED AS CONVECTION
BECOMES MORE SCATTERED BY LATE MORNING AND AFTERNOON. GIVEN THE
HIGH FLASH FLOOD GUIDANCE...WILL HOLD OFF ON ISSUING A FLASH FLOOD
WATCH AT THIS TIME. THE THREAT OF ORGANIZED SEVERE THUNDERSTORMS
IS LOW TODAY...HOWEVER...SOME OF THE STRONGER CLUSTERS OF STORMS
THAT DEVELOP MINI-BOW STRUCTURES COULD APPROACH SEVERE LEVELS AND
PRODUCE WIND GUSTS IN THE 40 TO 50 MPH RANGE AND POSSIBLY SOME
SMALL HAIL.
SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH FROM THE
WEST LATE IN THE AFTERNOON AND TONIGHT AS THE MAIN UPPER LEVEL
SUPPORT PUSHES EAST OF THE FORECAST AREA. ON THURSDAY...A
MID/UPPER TROUGH WILL AMPLIFY OVER THE EASTERN SEABOARD REGION AS
A MID/UPPER LOW/TROUGH PERSISTS OVER THE PACIFIC COAST. IN
BETWEEN...AN UPPER LEVEL RIDGE WILL BUILD OVER THE CENTRAL U.S. ON
THURSDAY WITH NORTHWEST FLOW ACROSS THE CENTRAL GULF COAST. THERE
WILL BE A WEST TO EAST FRONTAL BOUNDARY SAGGING SLOWLY SOUTH OR
TEMPORARILY STALLING ACROSS THE NORTHERN PORTION OF THE FORECAST
AREA ON THURSDAY AS WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE
BOUNDARY. THE ATMOSPHERE WILL HAVE MUCH LESS MOISTURE CONTENT TO
WORK WITH WHICH MEANS A LACK OF CLOUDS AND FAIRLY HOT TEMPERATURES
WILL BE EXPECTED. MID LEVEL TEMPERATURES WILL BE RATHER COOL WITH
STEEP LAPSE RATES...SO INSTABILITY WILL BE HIGH. SINCE THE
DYNAMICS WILL BE WEAK...WILL ONLY CARRY A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS AT THIS TIME.
THURSDAY NIGHT AND FRIDAY...THE DIGGING UPPER TROUGH OVER THE
EASTERN STATES WILL CAUSE SURFACE HIGH PRESSURE TO STRENGTHEN AND
BUILD SOUTH AND SOUTHEAST FROM THE MIDWEST INTO THE SOUTHEAST
STATES. THIS WILL PUSH A WEAK COLD FRONT WITH MUCH DRIER AIR SOUTH
THROUGH THE FORECAST AREA. THE BOUNDARY MAY BE HUNG UP JUST ENOUGH
FOR A FEW AFTERNOON SHOWERS NEAR THE ATCHAFALAYA RIVER...BUT MOST
AREAS SHOULD BE DRY AND LESS HUMID. TEMPERATURES WILL FALL TO MORE
COMFORTABLE AND BELOW AVERAGE LEVELS FRIDAY NIGHT AS THE SURFACE
HIGH CONTINUES TO BUILD IN FROM THE NORTH.
.LONG TERM...
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED FROM
FRIDAY THROUGH THE HOLIDAY WEEKEND AS THE UPPER SYSTEMS OVER BOTH
THE WEST AND EAST COASTS WILL ONLY SLOWLY PROGRESS EAST WHILE A
RIDGE PERSISTS OVER THE CENTRAL STATES. SURFACE HIGH PRESSURE WILL
GRADUALLY WEAKEN AND SHIFT EAST...BUT WILL MAINTAIN ITS GRIP ON
THE GULF COAST REGION. THIS MEANS THERE SHOULD BE NO THREAT OF
RAIN WITH ABUNDANT SUNSHINE. TEMPERATURES WILL BE NOTICEABLY
COOLER DURING THE NIGHTS AND MORNINGS OVER THE WEEKEND DUE TO THE
LOWER HUMIDITY...AND HAVE LOWERED THE FORECAST LOWS MORE IN LINE
WITH THE GFS TRENDS FROM THE LAST FEW RUNS. THE HIGH TEMPERATURES
ARE EXPECTED TO BE NEAR THE SEASONAL AVERAGES IN THE MID TO UPPER
80S.
THE NEXT SLIGHT CHANCE OF RAIN IS EXPECTED TO RETURN ABOUT NEXT
WEDNESDAY AS SOME MOISTURE RETURN FROM THE GULF OF MEXICO MAY
ALLOW FOR SOME ISOLATED DIURNAL SHOWERS OR THUNDERSTORMS. 22/TD
&&
.AVIATION...
CONVECTION HAS MADE A LITTLE MORE SOUTHWARD PROGRESS THAN WAS
ANTICIPATED 24 HOURS AGO. EXPECT TSRA TO AFFECT KMCB WITHIN THE NEXT
HOUR...AND WE MAY NEED AN AMENDMENT TO ADD IT TO KBTR SHORTLY AS
WELL. CONVECTION IS STRETCHING ALMOST EAST-WEST AT THIS TIME AND
SOME QUESTION WHETHER IT WILL DEVELOP FAR ENOUGH SOUTH TO AFFECT ANY
OTHER TERMINALS THIS MORNING. THAT BEING SAID...WHEREVER THE
CONVECTION DIES WILL SERVE AS A FOCUS FOR POTENTIAL CONVECTIVE
REDEVELOPMENT THIS AFTERNOON. NOT SURE THE CONVECTION WILL BE
WIDESPREAD ENOUGH TO REACH KGPT AND KHUM...BUT WILL CARRY MENTION IN
THE AFTERNOON ELSEWHERE.
OUTSIDE OF CONVECTION...MVFR CONDITIONS ARE POSSIBLE THROUGH ABOUT
18Z. BEYOND 00Z...EXPECT DIMINISHING TREND IN CONVECTION...AND WITH
ONSHORE FLOW POTENTIALLY DISRUPTED...STRATUS MAY NOT BE AS MUCH OF
AN ISSUE THURSDAY MORNING. 35
&&
.MARINE...
WHILE HIGH PRESSURE REMAINS OVER THE GULF...A WEAK FRONTAL BOUNDARY
WILL APPROACH THE COAST AND BECOME STATIONARY. HIGH PRESSURE WILL
BRIDGE ACROSS THE FRONT FRIDAY INTO SATURDAY...WITH FLOW BECOMING
OFFSHORE. THERE IS SOME POTENTIAL...ESPECIALLY IN THE EASTERN
WATERS...OF A PERIOD OF EXERCISE CAUTION CONDITIONS FRIDAY NIGHT
INTO SATURDAY MORNING AS DRIER AIR WORKS IN. ONSHORE FLOW RETURNS
SUNDAY NIGHT AND WILL CONTINUE THROUGH MUCH OF NEXT WEEK. 35
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MONITORING RIVER FLOODING.
MONITORING CONVECTION AND HEAVY RAINFALL TRENDS.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 65 91 63 / 60 10 20 20
BTR 86 68 92 68 / 60 10 20 10
ASD 85 68 89 66 / 60 10 20 10
MSY 85 71 89 70 / 40 10 20 10
GPT 83 69 87 67 / 40 20 20 10
PQL 85 67 89 65 / 30 20 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 22, 3:13 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 313 AM CDT WED MAY 22 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-222015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 313 AM CDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHWEST MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA EARLY THIS MORNING...MAINLY TO THE NORTH OF INTERSTATE 12. FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THE STRONGER STORMS. AREAS THAT SEE REPEATED THUNDERSTORMS COULD SEE AS MUCH AS THREE INCHES OF RAIN IN A COUPLE OF HOURS...WHICH COULD PRODUCE TEMPORARY STREET FLOODING. CONVECTION IS EXPECTED TO WEAKEN OR DISSIPATE THIS MORNING...BUT MAY REDEVELOP BY MID-AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH GUSTY TO DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ONE OR TWO STRONG STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. FOR THE PERIOD FRIDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 22, 2:24 AM CDT, 3 hours 26 minutes before
LAZ035-036-MSZ068-069-220830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 224 AM CDT WED MAY 22 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...EAST FELICIANA PARISH...WEST FELICIANA PARISH... AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF LIBERTY TO 11 MILES NORTH OF ST. FRANCISVILLE...MOVING EAST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CROSBY...SPILLMAN...GLOSTER...CENTREVILLE...NORWOOD... LIBERTY...FELPS AND SMITHDALE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 22, 3:17 AM CDT, 2 hours 33 minutes before
MSZ069>071-220915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 317 AM CDT WED MAY 22 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...WALTHALL COUNTY...PIKE COUNTY... AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF LIBERTY TO LIBERTY TO 9 MILES NORTHEAST OF CLINTON...MOVING EAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SMITHDALE...GILLSBERG...SUMMIT...MCCOMB...MCCOMB AIRPORT... MAGNOLIA...TYLERTOWN AND SALEM THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 22, 3:29 AM CDT, 2 hours 21 minutes before
LAZ035>037-220930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 AM CDT WED MAY 22 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. HELENA PARISH...EAST FELICIANA PARISH...WEST FELICIANA PARISH... AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF JACKSON TO 7 MILES WEST OF ZACHARY...MOVING EAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...JACKSON...SLAUGHTER...NORWOOD...CLINTON...FELPS...DARLINGTON AND EASLEYVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 22, 5:21 AM CDT, 29 minutes before
LAZ037-048-050-221115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 521 AM CDT WED MAY 22 2013 ...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. HELENA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 518 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ABOUT 3 MILES NORTHWEST OF BAKER...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BATON ROUGE AIRPORT...BAKER...ZACHARY...GREENWELL SPRING...PRIDE AND WATSON THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, May 22, 5:40 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 AM CDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLASH FLOOD 3 NE JACKSON 30.86N 91.17W
05/22/2013 EAST FELICIANA LA 911 CALL CENTER
FLOODING REPORTED ON HIGHWAYS 68 AND 19 JUST NORTHEAST OF
JACKSON.
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:23 AM CDT | Flash Flood Warning | LIX | East Feliciana, West Feliciana | 3 hr |
| May 22, 7:32 AM CDT | Special Marine Warning | LIX | 28 min | |
| May 22, 8:38 AM CDT | Flash Flood Warning | LIX | Assumption, Saint James | 112 min |
| May 22, 8:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| May 22, 8:52 AM CDT | Special Marine Warning | LIX | 53 min | |
| May 22, 9:34 AM CDT | Tornado Warning | LIX | Lafourche, Terrebonne | 26 min |
| May 22, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 56 min |
| May 22, 3:48 PM CDT | Special Marine Warning | LIX | 57 min | |
| May 22, 4:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 22, 6:16 PM CDT | Special Marine Warning | LIX | 59 min |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.